Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Theory of Probability and Mathematical Statistics
Theory of Probability and Mathematical Statistics
ISSN 1547-7363(online) ISSN 0094-9000(print)

 

The asymptotic behavior of threshold-based classification rules constructed from a sample from a mixture with varying concentrations


Authors: Yu. Ivan'ko and R. Maiboroda
Translated by: Oleg Klesov
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 74 (2006).
Journal: Theor. Probability and Math. Statist. 74 (2007), 37-47
MSC (2000): Primary 62H30; Secondary 62G07
Published electronically: June 25, 2007
MathSciNet review: 2336777
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a problem on finding the best threshold-based classification rule constructed from a sample from a mixture with varying concentrations. We show that the rate of convergence of the minimal empirical risk estimators to the optimal threshold is of order $ N^{-1/3}$ for smooth distributions, while the rate of convergence of the Bayes empirical estimators is of order $ N^{-2/5}$ where $ N$ is the size of a sample.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2000): 62H30, 62G07

Retrieve articles in all journals with MSC (2000): 62H30, 62G07


Additional Information

Yu. Ivan'ko
Affiliation: SK Lemma-Vite, Brats’ka Street, Kyiv, 6, 04070 Ukraine
Email: ivanko@lemma-insur.com.ua

R. Maiboroda
Affiliation: Department of Probability Theory and Mathematical Statistics, Faculty for Mathematics and Mechanics, National Taras Shevchenko University, Glushkov Avenue, 6, Kyiv, 03127, Ukraine
Email: mre@univ.kiev.ua

DOI: http://dx.doi.org/10.1090/S0094-9000-07-00696-5
PII: S 0094-9000(07)00696-5
Keywords: Minimization of the empirical risk, kernel estimators of densities, Bayes empirical classification rule, estimates of components of a mixture, mixtures with varying concentrations
Received by editor(s): December 20, 2004
Published electronically: June 25, 2007
Article copyright: © Copyright 2007 American Mathematical Society